Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 3, 2014, 3:11 AM CDT for 13 counties in Texas. It took effect at Apr 3, 2014, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 3:11 AM CDT (08:11 UTC)
- In effect from
- Apr 3, 2014, 11:00 AM CDT
- Expired
- Apr 3, 2014, 2:51 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4536 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS74 KSJT 030811 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 311 AM CDT THU APR 3 2014 ...STRONG WEST WINDS EXPECTED TODAY... .STRONG WEST WINDS WILL DEVELOP IN THE WAKE OF A DRYLINE TODAY. WINDS WILL INCREASE TO 25 TO 30 MPH BY LATE MORNING... CONTINUING THROUGH 7 PM. GUSTS ARE EXPECTED TO EXCEED 40 MPH AT TIMES... ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. WINDS WILL DIMINISH AFTER 7 PM. TXZ049-054-064>066-071-072-098-099-113-114-127-128-031800- /O.NEW.KSJT.WI.Y.0005.140403T1600Z-140404T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS 311 AM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES...MAINLY WEST OF A SAN ANGELO TO ABILENE LINE. LIGHTWEIGHT...LOOSE OBJECTS MAY BE BLOWN AROUND BY THE WIND. * TIMING: 11 AM TO 7 PM. * WINDS: 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
1 follow-up statement
584 WWUS74 KSJT 031951 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 251 PM CDT THU APR 3 2014 TXZ049-054-064>066-071-072-098-099-113-114-127-128-032100- /O.CAN.KSJT.WI.Y.0005.000000T0000Z-140404T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS 251 PM CDT THU APR 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WINDS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:40 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 2, 11:40 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 PM CDT WED APR 2 2014 .AVIATION... /06Z TAFS/ Dyess Radar VAD was indicating 50 KTS south winds on it's 2nd gate and San Angelo VAD 45 KTS in it's 1st gate (both around 1200 AGL). Winds were already gusting near 25 KTS at Abilene and San Angelo, so will not put in LLW. Strong west winds will present cross wind problems on north to south runways at KSJT and KABI late morning into early evening as a strong surface trough moves through. Wind gusts over 35 KTs can be expected Noon through 7 PM, with winds dropping off after sunset. Potential exists from MVFR stratus at KBBD and KJCT after 8Z. Stratus should clear just after 12Z as the surface trough moves through with winds becoming west aloft. 04 && .PREV DISCUSSION... /ISSUED 1005 PM CDT WED APR 2 2014/ .UPDATE... Convection was held at bay by the cap this afternoon/evening despite temperatures warming into the 80s (and 90s in some cases). The dryline continues to bisect the CWA at this hour with dewpoints in the 30s across the western counties, but in the mid 60s across the eastern zones. A potent shortwave is approaching the Four Corners with a strong subtropical jet moving into northwest Mexico. Strong ascent in the left exit region of this jet has resulted in widespread mix/high clouds across the region. The hi-res models are picking up on some elevated, nocturnal convection across the Concho Valley and northwest Hill Country overnight as this forcing works its way across the area. I maintained low PoPs across much of the area, favoring the southeast quadrant of the CWA tonight, to account for this potential. Minor changes were also made to the hourly temp, dewpoint, and wind grids to bring the forecast in line with the last est observations, most notably the dryline position and expected eastward push of the dryline late tonight and early Thursday. I expect any precip that develops (if any does in fact form) to be east of the area by sunrise. The current Red Flag Warning looks good so no changes are necessary. Johnson && .PREV DISCUSSION... /ISSUED 635 PM CDT WED APR 2 2014/ AVIATION... /00Z TAFS/ Strong surface trough will sweep through, from west to east Thursday morning. Southwest winds gusting to 30 KTS at KABI and KSJT mid morning will shift gradually west by midday and increase to 35 KTS. This will create cross wind problems though the end of the TAF period 00Z Friday. MVFR Stratus will likely develop after 06Z at KBBD and KJCT. While there is some potential for stratus to work west to San Angelo Sonora and Abilene, 850 MB winds turn west around 9Z for these stations, bringing in drier air and limiting stratus potential. A 40-45 KT LLJ will developing around 5Z tonight, thus brought in gusty winds at KABI and KSJT as the winds partially mix down. PREV DISCUSSION... /ISSUED 333 PM CDT WED APR 2 2014/ SHORT TERM... (Tonight and Thursday) Lots of high clouds streaming across West Central Texas which, as usual, as disrupted the mixing of the dryline into the area. As of 3 PM, the dryline has pushed west of Sweetwater and San Angelo, with visible satellite showing a cu field from the dryline eastward. Not a lot of convergence along the dryline, and the cirrus shield not helping a lot either, but still think that a few isolated storms will be possible across the eastern half of the area. Dewpoints are in the 60s, and with temperatures in the 80s, CAPE values are well in excess of 2000. If a storm can get developing, its got a decent chance of becoming strong if not severe, especially east of Abilene where shear values are better too. Otherwise, upper level trough axis moves east of the area Thursday morning, taking the storm chances with it. Dryline and pacific front surge east across the area, and with the downward forcing from the trough axis passage, stronger wind aloft will be able to mix down to the surface. High clouds should clear most of the area by early afternoon, setting the stage for a windy and warm day, with fire weather the main concern. 07 LONG TERM... (Thursday night through Wednesday) Slightly cooler temperatures and at least a slight chance of showers and thunderstorms can be expected this weekend. An upper level trough will swing across the Plains late Thursday, sending a cold front into the Big Country around sunset, and through the rest of West Central Texas during the early morning hours Friday. The front will result in cooler temperatures and a brief wind shift to the north. Highs on Friday will range from the upper 60s across the Big Country to the mid 70s across the Interstate 10 corridor. Models have come into decent agreement on the evolution of the next upper level trough that is forecast to the affect the area this weekend. On Saturday, disturbances in the southwest flow aloft will result in the possibility of scattered showers and isolated thunderstorms. For now, I have kept chances in the slight chance category, as timing of any disturbances are hard to pinpoint this far out. A slightly better chance of convection will be possible Sunday, as the main trough axis approaches the region. At this time, the best chance of precipitation looks to be along and east of an Abilene, to Coleman, to San Saba line. Given the ongoing drought, I have gone very conservative with rain chances. I did increase PoPs to low end chance across the aforementioned favored area, with slight chance across much of the rest of the area. Highs on Sunday will range from the upper 60s north, to the mid and upper 70s south. Another short wave trough is forecast to swing across the area on Monday, sending a reinforcing shot of cooler air. The ECMWF continues to be more optimistic in the possibility of at least some precipitation associated with this feature on Monday. For now, I have continued a dry forecast, and will continue to monitor on future shifts. Below normal temperatures are forecast on Monday, with a steady warm up through the middle of next week. Daniels FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON WEST OF A HASKELL...SAN ANGELO...TO SONORA LINE. THERE IS A SLIGHT CHANCE FOR ISOLATED SEVERE STORMS EAST OF THIS LINE LATE THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ON THURSDAY FOR MUCH OF WEST CENTRAL TEXAS. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND INTO THE PLAINS ON THURSDAY. ASSOCIATED SURFACE LOW WILL MOVE EAST ACROSS THE SOUTHERN PLAINS DURING THE DAY. THE SURFACE LOW WILL PRODUCE STRONG WEST WINDS ACROSS THE AREA FROM LATE MORNING THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE 20 TO 30 MPH WITH GUSTS TO 40 MPH. VERY DRY AIR WILL FILTER IN AS WELL WITH AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS AND LOWER TEENS. THE COMBINATION OF GUSTY WINDS...A VERY DRY AIRMASS AND TEMPERATURES IN THE 80S WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA. A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY...GENERALLY WEST OF A CROSS PLAINS TO SONORA LINE. RED FLAG CONDITIONS SOUTH AND EAST OF THIS LINE WILL BE MORE QUESTIONABLE DUE TO SOMEWHAT WEAKER WIND SPEEDS. WILL KEEP A FIRE WEATHER WATCH GOING FOR THIS AREA AT THIS TIME AND CONTINUE TO MONITOR. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY EVENING...BRINGING DRY AND COOLER WEATHER FOR FRIDAY. AN UPPER LEVEL TROUGH WILL BRING A CHANCE OF RAINFALL TO THE AREA THIS WEEKEND. 07 && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 82 42 69 45 / 20 5 0 5 5 San Angelo 59 85 43 72 45 / 20 5 0 5 5 Junction 66 88 45 74 46 / 20 10 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from 11 AM to 10 PM CDT Thursday FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Nolan...Runnels... Schleicher...Shackelford...Sterling...Sutton...Taylor... Throckmorton...Tom Green. FIRE WEATHER WATCH from Thursday morning through Thursday evening FOR THE FOLLOWING ZONES: Brown...Kimble...Mason... McCulloch...Menard...San Saba. && 25
Hazardous weather outlook, Apr 2, 3:02 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT WED APR 2 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 302 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...MAINLY ALONG AND EAST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. IF THUNDERSTORMS DO DEVELOP...SOME MAY BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY. VERY DRY AIR AND WEST WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. DEADLY WILD FIRES COULD QUICKLY DEVELOP IN THESE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. 24
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:44 PM CDT | Special Weather Statement | SJT | Schleicher | 31 min |
| Apr 3, 3:22 PM CDT | Special Weather Statement | SJT | Schleicher | 23 min |
| Apr 3, 4:14 PM CDT | Special Weather Statement | SJT | Concho | 46 min |
| Apr 3, 4:55 PM CDT | Special Weather Statement | SJT | Coleman | 35 min |
| Apr 3, 5:14 PM CDT | Special Weather Statement | SJT | Brown | 31 min |
| Apr 3, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 20 min |
| Apr 3, 5:45 PM CDT | Special Weather Statement | SJT | Kimble | 30 min |
| Apr 3, 6:15 PM CDT | Special Weather Statement | SJT | Kimble | 30 min |
| Apr 3, 6:40 PM CDT | Special Weather Statement | SJT | Mason | 35 min |
| Apr 3, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.